MAUDE Adverse Event Report: DEPUY SPINE INC QUICK CONNECT T27 POLY DRIVER

DEPUY SPINE INC QUICK CONNECT T27 POLY DRIVER
Model Number 279704400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the screwdriver is damaged at the tip.It was noticed before screwing in the screw.It was unknown if the surgery completed successfully.There was no patient consequence.Concomitant device reported: unknown screw (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) device.This report is for (1) quick connect t27 poly driver.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for quick connect t27 poly driver was conducted identifying that lot number mi49492 was released in a single batch.Batch1: lot qty of 54 units were released on 11 aug 2016 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the quick connect t27 poly driver (part # 279704400 / lot # mi49492) was received at us customer quality (cq).The distal tip of the device was observed to be stripped and twisted.However, no broken features were observed.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Document/specification review: the following drawings reflecting the current and manufactured drawings were reviewed.Complaint confirmed? yes, as the device was stripped and twisted.Conclusion: the overall complaint was confirmed for the received device as the distal tip of the device was stripped and twisted.However, no broken features were observed with the returned device.No definitive root-cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
QUICK CONNECT T27 POLY DRIVER
Common Device Name
DRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11986244
Report Number1526439-2021-01212
Device Sequence Number19630818
Product Code HWR
UDI-Device Identifier10705034301280
UDI-Public10705034301280
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279704400
Device Catalogue Number279704400
Device Lot NumberMI49492
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date06/11/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS